# SDR CA160126004

- Difficulty date: January 23, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 8,964 hours
- Engine: Cont IO240B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Valve
- Part number: 6538981A9
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT WAS FLYING AN ENGINE BREAK IN FLIGHT AFTER OVERHAUL. WHEN THE AIRCRAFT REACHED 5000 FEET THE PILOT ADVANCED THE THROTTLE FROM 65% TO 75% AS PART OF THE ENGINE BREAK IN PROCEDURES. AT THIS POINT THE ENGINE BEGAN TO LOOSE POWER. WHILE RETURNING TO AIRPORT PILOT ATTEMPTED TO TROUBLESHOOT WITH NO SUCCESS ENGINE EVENTUALLY COMPLETELY FAILED AND PILOT CARRIED OUT A NO POWER LANDING. MAINTENANCE WAS ABLE TO RESTART THE ENGINE ON THE GROUND. HOWEVER ONCE THEY ATTEMPTED TO ADVANCE THE THROTTLE PAST 1500 RPM THE ENGINE WOULD STOP RESPONDING AND THEN SHUT DOWN. MAINTENANCE REMOVED THE THROTTLE BODY (METERING VALVE) AND REPLACED IT WITH A SERVICEABLE UNIT. THE CONTINENTAL SID FUEL SETUP WAS CARRIED OUT WITH NO FURTHER FAULTS. THE AIRCRAFT WAS TEST FLOWN WITH NO ISSUES AND HAS ACCUMULATED 15 HOURS OF FLYING WITH NO FURTHER PROBLEMS.
